Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Indianapolis, IN

December 23, 2007Montgomery County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2007, 3:04 AM EST for Montgomery County, Putnam County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2007, 3:04 AM EST (08:04 UTC)
Expired
Dec 23, 2007, 3:30 AM EST
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 230803
SVRIND
INC107-133-230830-
/O.NEW.KIND.SV.W.0092.071223T0804Z-071223T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EST SUN DEC 23 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF CRAWFORDSVILLE...
  PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 330 AM EST

* AT 302 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WINGATE TO 6 MILES SOUTHWEST OF ALAMO TO 19 MILES WEST OF
  CLOVERDALE...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
  CRAWFORDSVILLE TO 15 MILES SOUTHWEST OF CRAWFORDSVILLE TO 13 MILES
  EAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 80 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLOVERDALE BY 310 AM EST...
  RUSSELLVILLE BY 315 AM EST...
  LINDEN BY 320 AM EST...
  ROACHDALE BY 325 AM EST...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 29 AND 46.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 24 AND 46.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4022 8710 4022 8672 3947 8670 3946 8703
      3988 8702 3988 8710
TIME...MOT...LOC 0804Z 210DEG 70KT 4027 8710 3995 8710
          3949 8711

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 230831
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 AM EST SUN DEC 23 2007

INC107-133-230841-
/O.EXP.KIND.SV.W.0092.000000T0000Z-071223T0830Z/
MONTGOMERY-PUTNAM-
331 AM EST SUN DEC 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND MONTGOMERY COUNTIES
HAS EXPIRED...

WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH DAWN.

LAT...LON 4022 8710 4022 8672 3947 8670 3946 8703
      3988 8702 3988 8710
TIME...MOT...LOC 0804Z 210DEG 70KT 4027 8709 3995 8709
          3949 8711

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:23 AM EST, 41 minutes earlier.

Area forecast discussion, Dec 23, 2:23 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 AM EST SUN DEC 23 2007

.DISCUSSION...FCST FOCUS ON WINDS TODAY.

EXTREMELY INTENSE ISALLOBARIC FIELD/RISE FALL COUPLET NOW MOVING
ACROSS THE REGION WITH THE UPPER WAVE AND DEEPENING SFC LOW.
STRONG WIND FIELDS FROM 925-600MB ARE ALSO MIXING DOWN
WITHIN THE NARROW CONVECTIVE LINE THAT IS MOVING TOWARD THE CWA.
WITHOUT THE CONVECTIVE LINE OBS SUGGEST THAT PRESSURE RISES ALONE
ARE YIELDING WIND GUSTS TO 40KTS HOWEVER AS MENTIONED...THE
CONVECTIVE LINE OF SHRA IS MIXING DOWN WINDS TO AROUND 60 MPH ACROSS
EASTERN IL.

ASIDE THE THE PRE-DAWN SVR WIND POTENTIAL WITH RAIN SHOWERS...LOOK
FOR A PERIOD OF WIND GUSTS OF 45 TO 55 MPH WITH THE PRESSURE RISES
AS THE FRONT SWEEPS THROUGH THE CWA.  THIS IS INDEPENDENT OF ANY
HIGHER WIND GUSTS ASSOCIATED WITH THE CONVECTIVE LINE...THESE WOULD
BE HANDLED WITH SVR T-STORM WARNINGS.

TODAY...FALLING TEMPS WITH SOME CLEARING/SUN POSSIBLE MIDDAY IN THE
DRY SLOT BEFORE MORE CLDS MOVE INTO THE AREA LATER THIS AFTERNOON.
WIND GUSTS OFF BUFKIT SUGGEST THAT AFTER THIS EARLY MORNING PERIOD
OF HIGH WIND GUSTS...THAT MORE SYNOPTIC SCALE WINDS GUSTS WILL RANGE
IN THE 40 TO 50 MPH RANGE.  WIND ADVISORY WILL REMAIN IN EFFECT FOR
ALL AREAS TODAY.

WINDS WILL REMAIN GUSTY TONIGHT AND INTO MON AS THE UPPER LOW
REMAINS ACROSS THE GREAT LAKES AND THE SFC LOW LINGERS TO OUR NORTH.
MODEL TEMP GUIDANCE LOOKS REASONABLE AND WILL USE A BLEND.

NO CHANGE TO THE EXTENDED WITH QUIET/DRY CONDS FCST FOR CHRISTMAS
WITH THE NEXT CHC FOR PRECIP WEDS INTO THU WITH A WEAK SYSTEM.
TEMPS/THICKNESSES STILL SUGGEST A MIX HOWEVER AMOUNTS SHOULD BE
LIGHT GIVEN WEAKNESS OF FCST UPPER SYSTEM. A STRONGER SYSTEM STILL
COULD IMPACT THE REGION LATER IN THE WEEK FRI/SAT.

&&
.AVIATION...DISCUSSION FOR THE 06Z TAFS
THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE THE WINDS. VERY STRONG
LOW PRESSURE WAS OVER W CNTRL ILLINOIS WITH A COLD FRONT EXTENDING
FROM MI TO SE MO. THE LOW WAS MOVING NE. THIS WILL MOVE THE FRONT
THROUGH INDIANA FROM 09Z-11Z. TAFS WILL START OUT MVFR IN RA. THE
CIGS WILL QUICKLY BECOME IFR BY 08Z. WHEN TAFS BEGIN WINDS WILL BE
GUSTG TO 25 KTS. THEY WILL CONTINUE TO INCREASE OVERNIGHT. AFTER
FROPA GUSTS TO 35 KTS ARE LIKELY. COLD UNSTABLE AIR WRAPPING AROUND
THE LOW WILL KEEP IFR CIGS IN TAF LOCATIONS THROUGH 11Z. MUCH OF THE
MOISTURE WILL MOVE EAST OF INDIANA AFTER 11Z. THIS WILL ALLOW CIGS
TO INCREASE TO MVFR LVLS. AFTER FROPA TEMPERATURES WILL QUICKLY
DECREASE. THE RAINSHOWERS WILL CHANGE TO SNOW SHOWERS. DUE TO
LIMITED AVBL MOISTURE THESE WILL NOT RESTRICT VSBYS MUCH. WIND GUSTS
TO 35 KTS WILL CONTINUE THROUGH 00Z. AFTER 00Z THE LOW WILL MOVE TO
THE GREAT LAKES. IT WILL BE FAR ENOUGH AWAY TO ALLOW WIND GUSTS TO
DECREASE TO 25 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS UNTIL 00Z
MON FOR WIND GUSTS OF 40 TO 50 MPH.
&&

AVIATION...SH
PUBLIC...CO
Hazardous weather outlook, Dec 22, 5:35 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EST SAT DEC 22 2007

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-232245-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
535 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT
WILL CROSS THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST
WINDS OF 20 TO 25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS
40-45 MPH BY DAYBREAK SUNDAY.

THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS
OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45
MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW
SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE
NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-232245-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
535 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT WILL CROSS
THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST WINDS OF 20 TO
25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS 40-45 MPH BY
DAYBREAK SUNDAY.

THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO
SEVERE WEATHER IS EXPECTED.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS
OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45
MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW
SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED.

MINOR FLOODING IS POSSIBLE ALONG THE WABASH RIVER. PLEASE SEE THE
LATEST FLOOD STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE
NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

In the hours before

Local storm report, Dec 23, 3:04 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND GST     3 E STATE LINE CITY     40.20N 87.47W
12/23/2007  E60 MPH          WARREN             IN   TRAINED SPOTTER

            WIND GUST TO 60 MPH ESTIMATED.

&&

COMITT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:33 AM ESTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Vigo, Warren27 min
Dec 23, 12:14 PM ESTRiver Flood AdvisoryINDKnox48 hr
Dec 23, 12:14 PM ESTRiver Flood AdvisoryINDKnox48 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDGreene, Owen47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Greene, Knox47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Greene, Knox47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Gibson, Knox, Pike47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Gibson, Knox, Pike47 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.